| Model Number |
FLIPCUTTER II, SHORT 9.5MM |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/15/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a cruciate ligament while drilling surgery the tip of the device broke off.The broken piece was retrieved out of the patient.According to the surgeon there was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified that the outer tube is broken off, with both both legs of the actuator missing and one leg of the inner shaft had twisted.The cutting tip is also missing and it was not returned.Grounding marks were noticed around the outer tube.Functional testing was unable to be performed due to the damaged state of the device.The cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces while prying / leveraging the device.